Tornadoes · United States · Florida · 2021

EF1 tornado, Bayshore Gardens, Florida, April 10, 2021

This EF1 tornado ran 0.5 miles across Manatee County on April 10, 2021, touching down at 5:45 PM EDT and reaching 50 yards wide. It killed nobody and injured 1, and did $1.0 million of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 10, 2021
Touchdown
5:45 PM EDT (21:45 UTC)
Lifted
5:46 PM EDT (21:46 UTC)
On the ground
1 minutes
Path length
0.5 miles (0.8 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
1
Property damage
$1.0 million
County
Manatee County
Touchdown point
27.436, -82.608
Lift-off point
27.434, -82.601
Record number
2104101545-01

The damage survey

4 damage points were recorded along this path by NWS TBW, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.

  • Damage to roof of trailer.
  • About 20 homes impacted, mostly with superficial damage. Branches broken off trees.
  • A townhouse with five units received major damage with parts of the roof blown out and lanais destroyed. Tornado was moving southeast and the worst of the damage was on the east side of the townhomes.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Shortwave disturbance traversing Gulf Coast states produced a mesoscale convective system (MCS) ahead of a slow-moving cold front over the western Gulf that rapidly propagated away from the front across the central and eastern gulf and into West-Central and Southwest Florida during the morning and afternoon hours, producing a tornado and severe wind gust, along with additional wind damage reports.

A five unit townhome sustained major damage with a rough estimate over $1 million. The tornado was moving southeast and the worst of the damage east side of the homes. One woman was injured by falling debris inside a home. About 20 other homes in the area had|superficial damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

Issued (UTC)ExpiredProductOffice
21:41 UTC22:00 UTCSevere Thunderstorm WarningTBW
22:33 UTC23:00 UTCSevere Thunderstorm WarningTBW

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the tornado touched down at Apr 10, 2:11 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Apr 10, 2:11 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
211 PM EDT Sat Apr 10 2021

...Strong To Severe Storms Possible Early Tonight And Sunday...
...Some Locally Heavy Rainfall Possible On Sunday...
...Hazardous Marine Conditions Expected Through Early Sunday...

.DISCUSSION...
Upper and surface ridging of late producing warm and dry weather
will shift southeast the remainder of today as an upper level low
and attendant surface low moves from the Plains northeast toward
the mid Mississippi valley/Great Lakes region, with a trailing
cold front moving into the Florida Panhandle and southeastern
States. A weakening MCS now moving across the eastern Florida
Panhandle combined with a short wave aloft, and a pre-frontal
surface trough will bring increasing rain chances to the region
the remainder of the afternoon through early tonight with a line
of showers and thunderstorms now approaching the Nature Coast
spreading southeast across the remainder of the forecast area
through early tonight. Once this first line of convection moves
through we should see a break in the action after midnight through
the early morning hours on Sunday, before another line of showers
and storms begin to impact the Nature Coast toward sunrise with
these showers and storms then spreading southeast across the
remainder of forecast area through the day on Sunday as additional
short wave energy moves across the area, and the main front sinks
south through the region.

Similar to yesterday models depict sufficient instability, fairly
strong effective shear (30-40 knot range), and modest helicity, so
some strong to severe storms will be possible within the two
lines of convection expected to affect the area with damaging wind
gusts, hail, and isolated tornadoes or marine waterspouts
possible. In addition to the severe threat, increasing moisture
(PW in the 1.5 to 1.7 inch range) combined with the possibility of
training storms will favor some locally heavy rainfall across the
forecast area on Sunday with widespread rainfall amounts of 1 to
2 inches likely with locally higher amounts possible, which may
cause some localized flooding of low lying and poor drainage
areas, as well as the ponding of water on roadways.

The showers and storms will end from north to south late Sunday
night into early Monday morning as the cold front moves to the
south of the forecast area with drier air moving into the region
as high pressure builds in over the area. After slightly cooler
temperatures on Sunday (around 80 to the lower 80s) due to cloud
cover and rain chances associated with the frontal passage,
temperatures will remain above normal in the wake of the front
with overnight lows in the 60s, with daytime highs climbing into
the mid to upper 80s each afternoon. During Tuesday and Wednesday
increasing moisture combined with some upper level energy moving
across the area may support a few showers each day. Additional
showers or storms will be possible Wednesday night through
Saturday as additional short waves move across the region while
another front approaches and moves slowly south through the area.

&&

.AVIATION...
VFR conditions early this afternoon will give way to MVFR/IFR as
SHRA/TSRA overspread the region early tonight through Sunday ahead
of an approaching cold front. The convection is expected to
affect KSRQ,KLAL,KTPA, and KPIE terminals between 23-03Z with the
SHRA/TSRA then spreading south to southwestern terminals between
03-05Z. Areas of MVFR cigs/vsbys with localized IFR/LIFR
conditions will be possible along with gusty winds. South to
southwest in the 15 to 20 knot range with gusts up to 30 knots the
remainder of the afternoon will diminish to 10 to 15 knots after
01Z but higher gusts will continue to be possible in the vicinity
of TSRA.

&&

.MARINE...
Numerous showers and scattered storm along and ahead of the cold
front will impact the waters tonight through Sunday night. South
to southwest winds in the 15 to 20 knot range with higher gusts in
the vicinity of thunderstorms tonight through Sunday will shift
to the west and northwest late Sunday night into Monday with the
frontal passage. Will maintain Cautionary headlines for the near
and offshore waters tonight given ongoing and expected trends. The
showers and storms will end from north to south late Sunday night
into early Monday as drier air moves into the region through
Tuesday as high pressure builds in over the area in the wake of
the front with diminishing winds and subsiding seas expected.
Another front will bring additional showers to the waters late
Wednesday through Friday, but no significant increase in wind or
seas are expected at this time.

&&

.FIRE WEATHER...
Breezy and gusty 20 foot winds and transport winds will produce
high dispersion over the forecast area through early tonight.
Pockets of critically low humidity values near 35 percent will be
possible over inland locations the remainder of the afternoon, but
no Red Flag conditions are expected. Drier air will move back
into the area early next week in the wake of the front as high
pressure builds in, but Red Flag conditions are not anticipated at
this time.

&&

.Preliminary Point Temps/PoPs...
TPA  69  79  69  84 /  60  80  40   0
FMY  71  83  70  87 /  50  70  50  10
GIF  67  80  67  87 /  50  80  40  10
SRQ  69  79  68  82 /  60  80  50  10
BKV  65  80  61  85 /  60  80  30   0
SPG  69  78  70  83 /  60  80  50  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael
DECISION SUPPORT...74/Wynn

In the hours before

Special weather statement, Apr 10, 4:37 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
437 PM EDT Sat Apr 10 2021

FLZ043-050-142-148-149-151-242-248-249-251-102130-
Coastal Citrus FL-Inland Hernando FL-Inland Pasco FL-
Coastal Hernando FL-Inland Citrus FL-Coastal Hillsborough FL-
Sumter FL-Pinellas FL-Inland Hillsborough FL-Coastal Pasco FL-
437 PM EDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CITRUS...CENTRAL
SUMTER...PASCO...HERNANDO...PINELLAS AND HILLSBOROUGH COUNTIES UNTIL
530 PM EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hernando County Airport, or near Spring Hill, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tampa, Spring Hill, Clearwater, Largo, Pinellas Park, Plant City,
Temple Terrace, Seminole, New Port Richey, Zephyrhills, Brooksville,
Dade City, Bushnell, Hudson, Holiday, Fish Hawk, Lutz, Brandon, St.
Petersburg and St. Leo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2853 8275 2858 8272 2862 8273 2869 8271
      2878 8206 2826 8208 2826 8211 2817 8211
      2817 8208 2775 8210 2786 8290
TIME...MOT...LOC 2036Z 276DEG 19KT 2842 8245

TBW
Local storm report, Apr 10, 5:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
509 PM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND GST     3 NW DUNEDIN            28.06N 82.81W
04/10/2021  M40 MPH          PINELLAS           FL   MESONET

            MESONET STATION AT DUNEDIN CAUSEWAY REPORTED
            40 MPH WIND GUST.

0500 PM     TSTM WND GST     2 NNE BELLEAIR          27.96N 82.80W
04/10/2021  M44 MPH          PINELLAS           FL   MESONET

            MESONET STATION IN NE BELLEAIR REPORTED 44
            MPH WIND GUST.

0455 PM     TSTM WND GST     2 NNE MASARYKTOWN       28.47N 82.45W
04/10/2021  M44 MPH          HERNANDO           FL   ASOS

            ASOS STATION AT KBKV BROOKSVILLE AIRPORT
            REPORTED 44 MPH WIND GUST.

&&
Special weather statement, Apr 10, 5:25 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
525 PM EDT Sat Apr 10 2021

FLZ043-050-052-056-057-061-142-148-149-151-155-160-242-248-249-251-
255-260-102300-
Inland Manatee FL-DeSoto FL-Inland Hernando FL-Inland Citrus FL-
Coastal Hillsborough FL-Inland Sarasota FL-Polk FL-Coastal Pasco FL-
Coastal Citrus FL-Highlands FL-Inland Pasco FL-Coastal Hernando FL-
Coastal Manatee FL-Sumter FL-Pinellas FL-Coastal Sarasota FL-
Hardee FL-Inland Hillsborough FL-
525 PM EDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CITRUS...NORTHWESTERN
HIGHLANDS...SUMTER...PASCO...HERNANDO...HARDEE...MANATEE...
PINELLAS...HILLSBOROUGH...POLK...DESOTO AND SARASOTA COUNTIES UNTIL
700 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lutz, moving east at 45 mph.

Small hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Tampa, Spring Hill, Clearwater, Lakeland, Largo, Sarasota, Bradenton,
Pinellas Park, Plant City, Winter Haven, Temple Terrace, Haines City,
Bartow, Seminole, New Port Richey, Lake Wales, Auburndale,
Zephyrhills, Palmetto and Sebring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2842 8281 2858 8272 2872 8272 2896 8196
      2835 8196 2835 8166 2826 8166 2826 8156
      2814 8152 2814 8146 2809 8145 2808 8137
      2801 8138 2806 8146 2805 8146 2799 8138
      2711 8149 2713 8252 2781 8289 2807 8291
TIME...MOT...LOC 2124Z 277DEG 40KT 2816 8248

TBW

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Tampa Bay, FL (KTBW), 12:00Z

9.8 hours before the tornado, 36 km from the path. April 10, 2021.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -63859, lifted condensation level 1070 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-04-10The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 168 square meters per square second, 0 to 6 km bulk shear 27 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-63859 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
27 kt
0-1 km bulk shear
23 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
2.6 K/km

Open this sounding in Storm Lab

Tampa Bay, FL (KTBW), 00:00Z

2.2 hours after it, 36 km from the path. April 11, 2021.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -76055, lifted condensation level 1113 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-04-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -240 square meters per square second, 0 to 6 km bulk shear 50 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-76055 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
37 kt
0-1 km storm-relative helicity
-240 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.1 K/km

Open this sounding in Storm Lab

The surface observations

Sarasota-Bradenton (SRQ), 6 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
19:45 UTC200° 14 kt1011.5
19:50 UTC 17 kt1011.2
19:53 UTC8071200° 16 kt221011.5
19:55 UTC190° 14 kt1011.5
20:00 UTC190° 13 kt1011.2
20:05 UTC 16 kt211011.2
20:10 UTC190° 16 kt221011.2
20:15 UTC 18 kt1011.2
20:20 UTC200° 13 kt1011.2
20:25 UTC200° 16 kt1011.2
20:30 UTC190° 14 kt1011.2
20:35 UTC210° 17 kt1010.8
20:40 UTC200° 16 kt1010.8
20:45 UTC200° 14 kt1010.8
20:50 UTC210° 14 kt1010.8
20:53 UTC7971200° 14 kt211010.8
20:55 UTC190° 14 kt1010.8
21:00 UTC 17 kt1011.2
21:05 UTC190° 14 kt1010.8
21:10 UTC 16 kt1010.8
21:15 UTC200° 16 kt1011.2
21:20 UTC200° 11 kt1011.2
21:25 UTC200° 14 kt1011.5
21:30 UTC190° 11 kt161011.2
21:35 UTC190° 13 kt1011.2
21:40 UTC 13 kt1011.5
21:50 UTC 11 kt1011.5
21:53 UTC7771290° 16 kt301012.9
21:55 UTC360° 19 kt241013.5
21:59 UTC6661340° 25 kt341013.5TSRA
22:00 UTC340° 1013.5RA
22:02 UTC6460340° 31 kt401013.9TSRA BR
22:05 UTC340° 22 kt1013.9+RA BR
22:10 UTC350° 19 kt281013.9+RA BR
22:15 UTC360° 18 kt221013.9+RA BR
22:20 UTC360° 16 kt221013.9RA BR
22:22 UTC6462360° 16 kt271013.9TSRA BR
22:25 UTC360° 16 kt1013.9RA BR
22:30 UTC360° 13 kt1013.9-RA BR
22:30 UTC6462360° 13 kt221013.9-TSRA BR
22:35 UTC360° 13 kt1013.5-RA BR
22:40 UTC6462360° 13 kt201013.5RA BR
22:40 UTC360° 13 kt1013.5RA BR
22:45 UTC360° 11 kt171013.5RA BR
22:50 UTC360° 11 kt1013.5-RA
22:51 UTC64.462.610° 11 kt171013.5-TSRA
22:53 UTC656310° 8 kt171013.5-TSRA
22:55 UTC10° 8 kt1013.5-RA
23:00 UTC10° 10 kt1013.2-RA
23:05 UTC360° 10 kt1013.2-RA
23:06 UTC6563360° 9 kt1013.2-RA
23:10 UTC10° 10 kt1013.2-RA
23:15 UTC20° 8 kt1012.9-RA
23:20 UTC20° 7 kt1012.5-RA
23:25 UTC20° 8 kt1012.5-RA
23:30 UTC30° 8 kt1012.2-RA
23:35 UTC60° 5 kt1012.5-RA
23:40 UTC70° 8 kt1012.2-RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tampa radar (KTBW), 36 km away, was scanning. The volume nearest the touchdown began at 21:47 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:18 UTCTSTM WND GST 563 W Macdill Air ForceGmz830, FLMESONET STATION OLD PORT TAMPA, FL REPORTED 56 MPH WIND GUST.
21:29 UTCTSTM WND GST 461 Se TampaHillsborough, FLMESONET STATION IN TAMPA REPORTED 46 MPH WIND GUST.
21:36 UTCTSTM WND DMG2 W RiverviewHillsborough, FLSEVERAL LANAIS, CARPORTS, AND DECKS SUSTAINED MINOR DAMAGE. A WEATHER STATION IN THE NEIGHBORHOOD RECORDED A PEAK WIND GUST OF 50 MPH.
21:41 UTCTSTM WND GST 502 Ne GibsontonHillsborough, FLMESONET STATION IN RIVERVIEW REPORTED 50 MPH WIND GUST.
21:45 UTCTSTM WND DMG1 Nw OnecoManatee, FLTHREE MOBILE HOMES WERE REPORTED TO HAVE MINOR ROOF DAMAGE.
21:45 UTCTSTM WND DMG1 W Bayshore GardensManatee, FL*** 1 INJ *** MANATEE COUNTY EMERGENCY MANAGEMENT REPORTS 20 STRUCTURES SUSTAINED WIND DAMAGE, FIVE OF WHICH HAD MAJOR DAMAGE WITH LARGE SECTIONS OF ROOFING REMOVED. OTHER DAMAGE OCCURRED TO WINDOWS, AWNINGS, SCREEN ENCL
22:51 UTCTSTM WND GST 461 S WhitfieldManatee, FLASOS STATION AT SARASOTA BRADENTON AIRPORT REPORTED 46 MPH WIND GUSTS.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2021 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are

The other tornadoes of April 10, 2021

12 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 101:26 AM CDTEF1Saint Landry Parish, LA3.6187$20,000
April 102:06 AM CDTEF3Saint Landry Parish, LA8.720017$1.0 million
April 106:23 AM CDTEF1Walton, FL15.8100$10,000
April 108:42 AM CDTEF2Bay, FL0.5100$500,000
April 108:45 AM CDTEF0Bay, FL0.525
April 109:00 AM CDTEF1Bay, FL0.330$100,000
April 1011:28 AM EDTEF0Leon, FL2.425
April 104:18 PM EDTEF0Kent, MI0.665$75,000
April 105:50 PM EDTEF0Oconee, SC1.220$30,000
April 106:38 PM EDTEF0Spartanburg, SC1.120
April 107:21 PM EDTEF0Rutherford, NC0.120$5,000
April 108:10 PM EDTEF0McDowell, NC0.620$1,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.